Table of Contents
ISRN Mathematical Analysis
Volume 2013, Article ID 258072, 5 pages
http://dx.doi.org/10.1155/2013/258072
Research Article

Solving Separable Nonlinear Equations Using LU Factorization

Department of Mathematics, Western Washington University, Bellingham, WA 98225-9063, USA

Received 15 May 2013; Accepted 4 June 2013

Academic Editors: R. Barrio and B. Djafari Rouhani

Copyright © 2013 Yun-Qiu Shen and Tjalling J. Ypma. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. Golub and V. Pereyra, “Separable nonlinear least squares: the variable projection method and its applications,” Inverse Problems, vol. 19, no. 2, pp. R1–R26, 2003. View at Publisher · View at Google Scholar · View at Scopus
  2. K. M. Mullen and I. H. M. van Stokkum, “The variable projection algorithm in time-resolved spectroscopy, microscopy and mass spectrometry applications,” Numerical Algorithms, vol. 51, no. 3, pp. 319–340, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  3. G. H. Golub and V. Pereyra, “The differentiation of pseudo-inverses and nonlinear least squares problems whose variables separate,” Report STAN-CS-72-261, Stanford University, Computer Science Department, 1972. View at Google Scholar
  4. G. H. Golub and V. Pereyra, “The differentiation of pseudo-inverses and nonlinear least squares problems whose variables separate,” SIAM Journal on Numerical Analysis, vol. 10, no. 2, pp. 413–432, 1973. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. Y.-Q. Shen and T. J. Ypma, “Solving nonlinear systems of equations with only one nonlinear variable,” Journal of Computational and Applied Mathematics, vol. 30, no. 2, pp. 235–246, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  6. T. J. Ypma and Y.-Q. Shen, “Solving N+m nonlinear equations with only m nonlinear variables,” Computing, vol. 44, no. 3, pp. 259–271, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  7. G. G. Lukeman, Separable Overdetermined Nonlinear Systems: An Application of the Shen-Ypma Algorithm, VDM Verlag Dr. Müller, Saarbrücken, Germany, 2009.
  8. Y.-Q. Shen and T. J. Ypma, “Numerical bifurcation of separable parameterized equations,” Electronic Transactions on Numerical Analysis, vol. 34, pp. 31–43, 2008-2009. View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  9. J. M. Ortega and W. C. Rheinboldt, Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York, NY, USA, 1970.
  10. J. E. Dennis Jr. and R. B. Schnabel, Numerical Methods for Unconstrained Optimization and Nonlinear Equations, SIAM, Philadelphia, Pa, USA, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. P. Deuflhard and A. Hohmann, Numerical Analysis in Modern Scientific Computing, Springer, New York, NY, USA, 2nd edition, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. C. T. Kelley, Iterative Methods for Linear and Nonlinear Equations, SIAM, Philadelphia, Pa, USA, 1995.
  13. G. H. Golub and C. F. Van Loan, Matrix Computationsed, Johns Hopkins, Baltimore, Md, USA, 3rd edition, 1996.
  14. Z. Li and K. Ito, The Immersed Interface Method, SIAM, Philadelphia, Pa, USA, 2006.
  15. G. D. Smith, Numerical Solution of Partial Differential Equations: Finite Difference Methods, Oxford University Press, New York, NY, USA, 3rd edition, 1985.